Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 2, 2001, 3:15 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 3:15 PM CST (21:15 UTC)
- Expired
- Mar 2, 2001, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 022118
FFWJAN
MSC035-067-073-091-030000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI MAR 2 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 600 PM CST
* AT 315 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN ACROSS THE WARNED COUNTIES...WITH AN ADDITIONAL ONE TO THREE
INCHES EXPECTED BETWEEN 3 AND 6 PM. CONSIDERABLE FLOODING OF
ROADS...CREEKS...AND OTHER AREAS WILL OCCUR.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADS. MOST FLASH
FLOOD FATALATIES OCCUR IN VEHICLES.
LAT...LON 3177 8896 3176 8932 3148 8933 3119 9001
3108 8965 3139 8907What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 3:00 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 2, 3:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST FRI MAR 2 2001 AN EXTREMELY WET WEATHER PATTERN WILL CONTINUE OVER THE FORECAST AREA FOR SEVERAL MORE DAYS. A DEEP UPPER LEVEL TROUGH IS LOCATED FROM NEW MEXICO SOUTHWARD WELL INTO OLD MEXICO. SHORT WAVES CONTINUE TO MOVE NORTHEASTWARD OUT OF OLD MEXICO INTO THE NORTHWEST GULF OF MEXICO AND THE WESTERN GULF COASTAL STATES FROM TEXAS TO MISSISSIPPI. AT THE SURFACE...A LOW PRESSURE CENTER WAS LOCATED IN SOUTHWEST MISSISSIPPI WITH A WARM FRONT EASTWARD INTO SOUTHEAST MISSISSIPPI. A TORNADO WATCH IS CURRENTLY IN EFFECT WHICH INCLUDES SIX OF OUR SOUTHEASTERN MISSISSIPPI COUNTIES ALONG AND SOUTH OF THE FRONTAL BOUNDARY IN THE WARM UNSTABLE AIR. THE WATER VAPOR SATELLITE IMAGERY SHOWS COPIOUS AMOUNTS OF MOISTURE FLOWING NORTHWARD FROM THE TROPICS...THROUGH THE WESTERN GULF OF MEXICO AND INTO THE WESTERN GULF COASTAL STATES. ALL INDICATIONS ARE THAT RAIN AND THUNDERSTORMS WILL CONTINUE WELL INTO SATURDAY EVENING ACROSS THE ENTIRE FORECAST AREA. THE AVN IS SLOWER THAN THE ETA OR NGM MODELS IN PUSHING THE SURFACE LOW NORTHEASTWARD ACROSS THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA ON SATURDAY. HOWEVER...AVN MODEL HAS BEEN THE MOST CONSISTENT MODEL AND APPEARS TO BE THE BEST MODEL TO GO WITH AT THIS TIME. WITH SLOWER AVN SOLUTION...WOULD NOT RULE OUT POSSIBILITY OF A FEW SEVERE STORMS IN SOUTHEASTERN ZONES AGAIN ON SATURDAY. WILL GO WITH SLOWER AVN MODEL TIMING OF SURFACE LOW. THE AVN MODEL PLACES THE SURFACE LOW OVER SOUTHEAST MISSISSIPPI BY 00Z SUNDAY...THEN QUICKLY MOVES IT NORTHEASTWARD IN THE NEXT 6 HOUR PERIOD. AS LOW MOVES NORTHEAST ON SATURDAY NIGHT...RAIN CHANCES SHOULD DECREASE WITH ONLY LIGHT SHOWERS LINGERING INTO SUNDAY AHEAD OF THE UPPER TROUGH. TEMPERATURES...EXPECT EAST CENTRAL AND SOUTHEASTERN ZONES TO BE THE WARMEST TONIGHT AND TOMORROW AS THEY WILL TEND TO BE MORE IN THE WARM SECTOR OF THE SURFACE FRONT. WILL STAY CLOSEST TO AVN MOS GUIDANCE THROUGH THE SHORT TERM PERIOD. 24 HOUR QPF FORECAST: WITH THE EXPECTATION OF CONTINUED PERIODS OF HEAVY RAINS ACROSS MUCH OF THE FORECAST AREA LATER TONIGHT AND TOMORROW...WILL CONTINUE WITH THE FLASH FLOOD WATCH ACROSS THE ENTIRE FORECAST AREA INTO SATURDAY. SUBSTANTIAL RAINS HAVE OCCURRED OVER MUCH OF THE FORECAST AREA THE PAST SEVERAL DAYS. THE GROUND IS SATURATED AND RIVERS AND STREAMS ARE RUNNING HIGH. BEST CHANCE OF FLOODING RAINS IN FORECAST AREA WILL BE ALONG AND SOUTH OF A COLUMBUS TO JACKSON TO VICKSBURG TO WINNSBORO...LOUISIANA LINE...WHERE WIDESPREAD 2 -3 INCH AMOUNTS ARE EXPECTED WITH SOME LOCATIONS RECEIVING UP TO 5 INCHES OF RAIN. EXTENDED: SHOULD FINALLY SEE A BREAK IN THE RAIN IN EXTENDED PERIOD FROM MONDAY THROUGH WEDNESDAY AS UPPER RIDGE MOVES EASTWARD TOWARD MISSISSIPPI. WILL INTRODUCE NEXT RAIN CHANCES FOR THURSDAY AND FRIDAY AS MRF MODEL INDICATES SURFACE LOW APPROACHING THE FORECAST AREA ON THURSDAY NIGHT. TEMPERATURES ON THE COOL SIDE MONDAY THROUGH WEDNESDAY WITH MORE SEASONAL TEMPERATURES FOR THURSDAY AND FRIDAY. PRELIM NUMBERS: JAN 55/62/45/51 ++82 MEI 61/69/47/51 ++93 .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR SE AR ZONES. 15
In the hours before
Special weather statement, Mar 2, 1:00 PM CST, 2 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTH AND EAST OF A VIDALIA TO CANTON TO DEKALB LINE. SEVERE THUNDERSTORM POTENTIAL WILL BE HIGHER OVER SOUTHEAST MISSISSIPPI...SOUTH OF A PRENTISS TO LAUREL LINE. ACROSS THE REMAINDER OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHEAST ARKANSAS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...A DISTINCT TORNADO THREAT EXISTS OVER THE HIGHER THREAT AREA IN SOUTHEAST MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMPOSPERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BE OPTIMAL FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. PERSONS IN THE SEVERE WEATHER THREAT AREA...ESPECIALLY THOSE IN SOUTHEAST MISSISSIPPI...NEED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS VOLATILE WEATHER SITUATION. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL OVER SATURATED GROUNDS. THE HEAVY RAIN THREAT WILL LIKELY CONTINUE INTO SATURDAY...WITH A FEW LOCATIONS RECEIVING UP TO 5 INCHES OF ADDITIONAL RAINFALL. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR R2APIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.